Alert archive / Texas / Wind Advisories in 2007
Wind Advisory 2, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Feb 24, 2007, 3:50 AM CST for 13 counties in Texas. It took effect at Feb 24, 2007, 1:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2007, 3:50 AM CST (09:50 UTC)
- In effect from
- Feb 24, 2007, 1:00 PM CST
- Expired
- Feb 24, 2007, 7:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Austin County, TX, Brazos County, TX, Burleson County, TX, Colorado County, TX, Grimes County, TX, Houston County, TX, Jackson County, TX, Madison County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 132 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.8 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2021 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHGX 240950 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 350 AM CST SAT FEB 24 2007 ...WIND ADVISORY FOR THE WESTERN HALF OF SOUTHEAST TEXAS... TXZ163-164-176-177-195>198-210>212-226-235-241800- /O.NEW.KHGX.WI.Y.0002.070224T1900Z-070225T0100Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-JACKSON-MADISON- TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE... BRYAN...CALDWELL...COLLEGE STATION...COLUMBUS...CROCKETT... EAGLE LAKE...EDNA...EL CAMPO...GROVETON...HEMPSTEAD... HUNTSVILLE...LAKE SOMERVILLE...MADISONVILLE...NAVASOTA...PIERCE... PRAIRIE VIEW...SEALY...TRINITY...WEIMAR...WHARTON 350 AM CST SAT FEB 24 2007 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS EVENING. WEST WINDS WILL INCREASE EARLY THIS AFTERNOON INTO THE 20 TO 30 MPH RANGE AS A DRY LINE BEGINS TO ADVANCE ACROSS SOUTHEAST TEXAS. WIND GUSTS ARE EXPECTED TO PEAK AROUND 35 MPH. THE WINDY CONDITIONS ARE EXPECTED TO SUBSIDE DURING THE EVENING HOURS...JUST AFTER SUNSET. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Feb 24, 3:31 AM CST, 19 minutes earlier.
Area forecast discussion, Feb 24, 3:31 AM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
331 AM CST SAT FEB 24 2007
.DISCUSSION...
FAIRLY HIGH COVERAGE OF LIGHT SHOWERS ACROSS CWA THIS HOUR WITH
ATMOSPHERE SATURATED BELOW 800 MB. MODELS SHOW A SIGNIFICANT CAP
IN THE 700-800 MB LAYER THAT WILL PERSIST THROUGH AT LEAST MID-
MORNING. HAVE VERY LITTLE CONFIDENCE THAT THIS STRONG CAP WILL
BREAK AT ALL EXCEPT PERHAPS OVER OUR NE ZONES. OVER THE NE
ZONES...THERE WILL BE A NARROW WINDOW OF OPPORTUNITY FOR ISOLATED
STRONG CONVECTION TO DEVELOP BEFORE THE DRIER AIR MOVES INTO THE
AREA. THIS TIMEFRAME WILL BE ROUGHLY 15-19Z. WILL MAINTAIN HIGH
POPS FOR THE NE ZONES...AND WILL KEEP A SEVERE MENTION THIS
MORNING NORTH OF A MADISONVILLE TO CONROE TO LIBERTY LINE. MAY
STILL SEE FAIRLY EXTENSIVE PRECIP COVERAGE OUTSIDE OF THE NE ZONES
BUT IT WILL JUST BE IN THE FORM OF LIGHT SHOWERS. THE DRYLINE
WILL MOVE QUICKLY EASTWARD AND SHOULD REACH OUR WRN ZONES AROUND
18Z...US 59 CORRIDOR ABOUT 21Z...AND THE FAR SE ZONES BY 00Z.
RAPID CLEARING WILL OCCUR WITH THE PASSAGE OF THE DRYLINE AND THIS
WILL ALLOW STRONG LOW LEVEL WINDS/VERY DRY AIR TO MIX DOWN TO THE
SFC. DEWPOINTS WILL FALL VERY QUICKLY WITH THE DRYLINE PASSAGE AND
HAVE FOLLOWED THE LOWER 2M NAM DEWPOINT VALUES FOR GUIDANCE. WILL BE
POSTING BOTH A RED FLAG WARNING AND A WIND ADVISORY FOR THE NW
HALF OF THE AREA FROM 19Z-01Z.
AFTER TODAY...WEAK HIGH PRESSURE WILL SETTLE OVER SE TX WITH CLEAR
SKIES...LIGHT WINDS...AND SEASONABLE TEMPS EXPECTED THROUGH
MONDAY. A WEAK BACKDOOR FRONT WILL CROSS THE AREA LATE MONDAY BUT
WILL HAVE LITTLE MOISTURE TO WORK WITH. THE NEXT SIGNIFICANT UPPER
TROUGH GETS ORGANIZED OVER THE WRN STATES LATE TUESDAY INTO
WEDNESDAY. ONSHORE FLOW WILL INCREASE IN RESPONSE TO THIS SYSTEM
WITH GFS FORECASTING PWS OF 1.2-1.4 INCHES OVER SE TX WED AFTN
THROUGH THU MORNING. WILL MAINTAIN 20/30 POPS THIS PERIOD. ANOTHER
WEAK FRONT WILL CROSS THE AREA THU NIGHT DRYING US OUT. MODELS
SHOW A STRONGER FRONT CROSSING THE AREA FRIDAY AS LONGWAVE TROUGH
MOVES EASTWARD INTO THE PLAINS STATES.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 76 43 70 44 75 / 30 0 0 0 0
HOUSTON (IAH) 75 46 70 46 75 / 40 0 0 0 0
GALVESTON (GLS) 71 52 65 54 71 / 40 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: AUSTIN...BRAZOS...
BURLESON...COLORADO...GRIMES...HOUSTON...JACKSON...
MADISON...TRINITY...WALKER...WALLER...WASHINGTON...WHARTON.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS EVENING
FOR THE FOLLOWING ZONES: AUSTIN...BRAZOS...BURLESON...
COLORADO...GRIMES...HOUSTON...JACKSON...MADISON...TRINITY...
WALKER...WALLER...WASHINGTON...WHARTON.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL NOON CST TODAY FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM NOON CST TODAY THROUGH
THIS AFTERNOON FOR THE FOLLOWING ZONES: WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&
DISCUSSION...35Hazardous weather outlook, Feb 23, 4:02 PM CST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 402 PM CST FRI FEB 23 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-241300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 402 PM CST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT AN UPPER LEVEL TROUGH OF LOW PRESSURE MOVING EASTWARD ACROSS THE WESTERN UNITED STATES TONIGHT WILL PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS LATE TONIGHT INTO EARLY SATURDAY MORNING ACROSS SOUTHEAST TEXAS. SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS ACROSS NORTHERN PORTIONS OF SOUTHEAST TEXAS AFTER MIDNIGHT TONIGHT. .DAY TWO...SATURDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS MOST OF SOUTHEAST TEXAS SATURDAY MORNING. THE POTENTIAL EXISTS FOR A FEW STORMS TO BECOME SEVERE MAINLY NORTH AND EAST OF A LINE FROM MADISONVILLE TO CONROE TO LIBERTY. ISOLATED TORNADOES AND DAMAGING DOWNBURST WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. THE TIME FRAME FOR THE SEVERE WEATHER THREAT WILL BE FROM 6 AM TO NOON SATURDAY. FURTHER SOUTH AND WEST...THE ATMOSPHERE IS EXPECTED TO REMAIN TOO CAPPED TO SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS. HOWEVER...A FEW STORMS MAY PRODUCE GUSTY WINDS ACROSS THE REMAINDER OF SOUTHEAST TEXAS. .DAYS THREE THROUGH SEVEN...SUNDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT OR EARLY SATURDAY MORNING.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 4:00 AM CST | Red Flag Warning | HGX | Austin, Brazos, Burleson, Colorado, Grimes, Houston and 7 more | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.